Doctors Lounge - Gastroenterology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gastroenterology Answers List
- Wed Dec 01, 2004 7:52 pm
my DR perscribed nixium for acid reflux at the time I saw him I did not have numbish fingers just a discomfort in my chest on the left side and some mild pain that was in my left arm. the day after I started nixium for acid reflux I noticed some numbness in some of my fingers on my left hand and a different kind of mild ache in my left arm. Not really sure that acid reflux is my problem. also some ache in my left sholder sholder blade.
| Dr. A. Saif
- Sat Dec 04, 2004 5:32 pm
Interesting set of symptoms. I am not a gastro-enterologist...but could get help but notice the curious description of your problem. I am actually an orthopedic surgeon, and as such not particularly qualified to help with problems of the gut and the chest...but I would like to ask a few questions
Can I ask
1) Can you say what brings this on...exercise, lying down, eating, etc? If you can answer yes to any of these, please disregard any of the other questions below...
2) Can you tell me which fingers you have reduced sensation in?
3) Do you have any weakness in the hand or upper arm?
4) Can you describe the discomfort that you have in your chest...is it sharp, or dull, is there a weakness in you shoulder..does your shoulder blade on this side stick out more than the other when you push a wall? (You will have to ask someone else to look at your back)
5) When you look in the mirror in an evenly lit room is one pupil larger than the other?
- Tue Mar 01, 2005 7:39 pm
This is completely my own opinion and I say this for educational purposes only. Your first mistake is taking that dang Nexium. Your problem is that you have too little acid. This will probably solve your problem if you start taking acid supplements and other enzymes. Eat your fruits and vegetables RAW and preferably organic. Avoid canned and frozen fruits and vegetables as well. The reason you have too little acid is because the food sits in your stomach TOO long and it essentially begins to decay, forming gas and other bad substances. With supplemented stomach acid, you will most likely eliminate some of the problems. I can't say this is the cause for the pain, but undigested food in your blood is dangerous. Nexium destroys what little acid you have so there is no chance of acid going up your esophogus, but there is a nasty side effect, as described above. My entire family and many of my friends follow this guideline and it works great for us. Thanks!